Alert archive / Florida / Freeze Warnings in 2007

Freeze Warning 9, NWS Tallahassee, FL

November 8, 20078 counties in Florida; 4 counties in Georgia

NWS Tallahassee, FL issued this freeze warning at Nov 8, 2007, 9:00 PM EST for 8 counties in Florida; 4 counties in Georgia. It took effect at Nov 9, 2007, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2007, 9:00 PM EST (02:00 UTC)
In effect from
Nov 9, 2007, 3:00 AM EST
Expired
Nov 9, 2007, 8:00 AM EST
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Brooks County, GA, Grady County, GA, Lowndes County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2837 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTAE 090200
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EST THU NOV 8 2007

...FREEZE WARNING NOW IN EFFECT FOR INLAND PORTIONS OF THE FLORIDA
BIG BEND AND EXTREME SOUTH CENTRAL GEORGIA...

.A COLD AREA OF HIGH PRESSURE HAS SETTLED ACROSS SOUTHERN GEORGIA
THIS EVENING YIELDING CLEAR SKIES AND CALM WINDS. THESE CONDITIONS
WILL ONCE AGAIN SUPPORT TEMPERATURES DIPPING BELOW THE FREEZING
MARK FOR A FEW HOURS FRIDAY MORNING IN THE FLORIDA BIG BEND AND
EXTREME SOUTH CENTRAL GEORGIA.

FLZ016>019-026>029-034-GAZ157>160-091300-
/O.NEW.KTAE.FZ.W.0009.071109T0800Z-071109T1300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-GRADY-THOMAS-BROOKS-LOWNDES-
INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER...
SOPCHOPPY...ST. MARKS...PERRY...MIDWAY...MAYO...CROSS CITY...
CAIRO...THOMASVILLE...QUITMAN...VALDOSTA
900 PM EST THU NOV 8 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING FOR INLAND AREAS OF THE FLORIDA BIG BEND AND EXTREME SOUTH
CENTRAL GEORGIA. THIS FREEZE WARNING IS IN EFFECT FROM 3 AM TO 8
AM EST FRIDAY.

THE COMBINATION OF CLEAR SKIES AND CALM WINDS WILL ALLOW
TEMPERATURES TO DROP TO NEAR 30 DEGREES ACROSS MUCH OF THE REGION
BY DAYBREAK FRIDAY. MOST LOCATIONS WILL EXPERIENCE TWO TO THREE
HOURS OF SUB-FREEZING TEMPERATURES. HOWEVER...SOME OF THE
NORMALLY COLDER LOCATIONS WILL LIKELY DROP INTO THE UPPER 20S
BEFORE DAYBREAK AND EXPERIENCE A SLIGHTLY LONGER DURATION OF SUB-
FREEZING TEMPERATURES.

A FREEZE WARNING MEANS TEMPERATURES FROM 26 TO 32 DEGREES ARE
IMMINENT OR LIKELY. RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT
SENSITIVE PLANTS OR CROPS. PETS SHOULD BE MOVED INSIDE OR TO A
WARM LOCATION.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 8, 9:00 PM EST, 0 minutes earlier.

Area forecast discussion, Nov 8, 9:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EST THU NOV 8 2007

.DISCUSSION...00 UTC REGIONAL SURFACE ANALYSIS SHOWS THE SW-NE
ORIENTED RIDGE AXIS ALONG A LINE FROM PENSACOLA TO ATLANTA AND INTO
WESTERN VIRGINIA. SURFACE WINDS VEERING TO INCLUDE A SOUTHERLY
COMPONENT WERE NOTED ACROSS COASTAL MS/LA. ACCORDINGLY...DEWPOINTS
IN THESE AREAS WEST OF THE RIDGE AXIS HAVE JUMPED UP INTO THE UPPER
30S AND LOWER 40S.

NOW THAT THE SUN HAS SET...TEMPERATURES HAVE ONCE AGAIN BEGUN TO
PLUMMET MUCH LIKE LAST NIGHT...ESPECIALLY IN THE EASTERN AREAS.
COMPARED TO 24 HOURS AGO...DEWPOINTS ARE GENERALLY 4 TO 6 DEGREES
WARMER. WHILE AIR TEMPERATURES ARE 1 TO 3 DEGREES WARMER THAN 24
HOURS AGO.

00 UTC SOUNDING AT KTAE SHOWS A LITTLE MOISTENING ABOVE 400 MB (PWAT
NOW UP TO 0.28 INCHES). HOWEVER...A VERY DRY ATMOSPHERE IS PRESENT
BELOW THIS. WHAT WINDS WE HAVE IN THE SOUNDING BELOW 700 MB SHOW A
LITTLE BIT OF A BACKING PROFILE.

BIG QUESTION FOR TONIGHT IS THE NEED FOR A FREEZE WARNING. LOCAL
POLICY IS TO CONTINUE ISSUANCE OF FREEZE WARNINGS UNTIL THE FIRST
WIDESPREAD HARD FREEZE (TEMPS <26 DEGREES FOR 2 HOURS OR MORE). THE
18Z MAV GUIDANCE TRENDED DOWNWARD FROM THE 12Z PREDICTIONS.
MOREOVER...THE OBSERVATIONS ARE ONCE AGAIN RUNNING 5 OR 6 DEGREES
COLDER THAN GUIDANCE AT PLACES LIKE TLH AND VLD. WE ALSO HAVE TO
TAKE INTO ACCOUNT THAT THE VERY DRY SOILS ARE FURTHER IMPROVING THE
NEAR IDEAL RADIATIONAL COOLING CONDITIONS WE SAW LAST NIGHT AND ARE
EXPERIENCING NOW. THE SLIGHT WARM BIAS IN THE MAV GUIDANCE ALSO
GIVES ME SOME CONCERN ALONG WITH THE FACT THAT TLH IS ALREADY
REPORTING A TEMP OF 42 AT 9 PM EST AND VLD AT 41...THAT A FREEZE
WARNING IS NEEDED. THEREFORE...WILL GO AHEAD AND ISSUE A FREEZE
WARNING FOR 2 TO 5 HOURS OF FREEZING TEMPERATURES FOR THE INLAND
FLORIDA BIG BEND FROM GADSDEN/LIBERTY COUNTY EASTWARD TO THE
SUWANNEE RIVER VALLEY. WILL ALSO INCLUDE ADJACENT SOUTH GA BORDER
COUNTIES FROM GRADY EASTWARD TO LOWNDES.

AREAS FURTHER NORTH AND WEST ARE JUST A LITTLE WARMER RIGHT NOW AND
WITH THE RIDGE AXIS MOVING EASTWARD THROUGH THE NIGHT...THE CHANCES
OF EITHER REACHING FREEZING...OR HAVING A 2 HOUR SUB-FREEZING
DURATION IS REMOTE. WITH THAT BEING SAID...THE ENTIRE AREA HAS A
BETTER CHANCE TONIGHT OF SEEING AREAS OF FROST GIVEN SLIGHTLY HIGHER
DEWPOINTS.

WILL BE UPDATING THE ZONES TO INCLUDE THE ISSUANCE OF THE FREEZE
WARNING ALONG WITH THE NEW TEMPERATURE FORECAST. GRIDDED PRODUCTS
WILL BE OUT SHORTLY AS WILL THE NPW.

&&

.AVIATION...IDEAL CONDITIONS FOR GENERAL AVIATION ARE EXPECTED
TONIGHT THROUGH THIS WEEKEND...WITH GENERALLY LIGHT SURFACE WINDS
(LESS THAN 10 KT) DURING THE DAY AND NEARLY CALM WINDS AT NIGHT.
SKIES WILL BE MOSTLY CLEAR.

&&

.MARINE...HIGH PRESSURE SETTLING OVER THE MARINE AREA WILL KEEP
WINDS AND SEAS LOW.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

GA...FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY FOR THE FOLLOWING
     ZONES: BROOKS...GRADY...LOWNDES...THOMAS.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY FOR THE FOLLOWING
     ZONES: DIXIE...GADSDEN...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA.

     RED FLAG WARNING FROM 10 AM EST /9 AM CST/ TO 5 PM EST /4 PM
     CST/ FRIDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...NONE.

AVIATION...FOURNIER
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Nov 8, 5:04 AM EST, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 AM EST THU NOV 8 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-091015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
504 AM EST THU NOV 8 2007 /404 AM CST THU NOV 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

DAY ONE...TODAY AND TONIGHT...

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST (8 AM CST) THIS
MORNING ACROSS ALL INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE
...AND ALL OF THE FLORIDA BIG BEND...SOUTHWEST GEORGIA AND SOUTHEAST
ALABAMA. COLDEST INLAND TEMPERATURES AROUND SUNRISE WILL APPROACH
THE MID 20S.

A VERY DRY AIRMASS REMAINS ACROSS THE FORECAST AREA. THIS WILL
RESULT IN VERY LOW RELATIVE HUMIDITY READINGS REGION WIDE LATE THIS
MORNING INTO THE EARLY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND...FOR ALL OF SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA AND FOR A FEW COUNTIES IN SOUTH
CENTRAL GEORGIA.

CALM WINDS...DRY AIR AND CLEAR SKIES ARE AGAIN FORECAST FOR TONIGHT.
LIKE LAST NIGHT...TEMPERATURES WILL AGAIN DROP RAPIDLY AFTER SUNSET.
NORMALLY COLDER INLAND LOCATIONS MAY SEE PATCHY FROST AND
TEMPERATURES FALL TO NEAR OR SLIGHTLY BELOW THE FREEZING MARK FOR A
COUPLE OF HOURS AROUND SUNRISE FRIDAY MORNING. OUTSIDE OF THESE
AREAS...A FEW NORMALLY COOLER LOCATIONS MAY APPROACH THE FREEZING
MARK TOWARD SUNRISE. ALTHOUGH A FREEZE WATCH HAS NOT BEEN ISSUED...
EMERGENCY MANGERS AND OTHER INTERESTED PARTIES SHOULD MONITOR THE
WEATHER IN CASE TEMPERATURES ARE COLDER THAN FORECAST AND ANOTHER
FREEZE WARNING IS NECESSARY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FIRE WEATHER CONCERNS WILL ONCE AGAIN BE IN THE FORECAST FOR ALL OF
THE FLORIDA ZONES FRIDAY AFTERNOON. THUS...A FIRE WEATHER WATCH IS
IN EFFECT FOR THIS AREA INTO EARLY EVENING. FIRE WEATHER CONCERNS
ARE NOT EXPECTED ON SATURDAY OR SUNDAY. THE NEXT CHANCE FOR RAINFALL
IN THE FORM OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED TO ARRIVE
TUESDAY INTO WEDNESDAY AS A POTENTIAL SYSTEM MOVES EAST ALONG THE
GULF COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 3:18 AM ESTFire Weather WatchTAEGadsden, Jefferson, Leon, Madison, Taylor, Wakulla11 hr
Nov 9, 2:33 PM ESTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr
Nov 9, 2:33 PM ESTRed Flag WarningTAEGadsden, Jefferson, Lafayette, Leon, Madison, Taylor and 1 more24 hr

Nearby

Freeze Warnings in Florida, 2007Freeze Warnings in Georgia, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.